New to LDN

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

New to LDN

Postby almo » Fri Jul 23, 2010 6:23 am

I spoke with my doctor and he has agreed to prescribe LDN. The question is what dose, 3mg? and what is the proper name. My primary issue is leg spasms. I've had RRMS for 18 yrs. and they have gotten to the point of happening all the time not just at night.

Any help would be appreciated.

Dan
User avatar
almo
Newbie
 
Posts: 7
Joined: Sun Mar 07, 2010 4:00 pm
Location: Windsor Ontario Canada

Advertisement

Postby Algis » Fri Jul 23, 2010 7:03 am

LDN is Low Dose Naltrexone. You can find in this section lot of info about it.

Usually it is started with 1.5mg (between 2100-0100) each day for 10 days ('my' experience) - then move up to 3mg for another 10 days and if all goes as planned try to go to the final (well; for most) step at 4.5mg a day.

If at first you wake up in the night; t is expected; try to calm down and go back to sleep; that will pass after few days (it has for me).

Hope tis might help :)
User avatar
Algis
Family Elder
 
Posts: 782
Joined: Sat Nov 21, 2009 4:00 pm
Location: XinDian, Taiwan

Postby almo » Fri Jul 23, 2010 11:42 am

My doctor wants to make sure he's giving me the proper prescription so he wants to know exactly what it says on the bottle. Can I get some suggestions?


Dan
User avatar
almo
Newbie
 
Posts: 7
Joined: Sun Mar 07, 2010 4:00 pm
Location: Windsor Ontario Canada

Postby AnnaP » Sun Jul 25, 2010 5:27 am

I'm a newbie on LDN. Started about 2 weeks ago with 1.5mg now at 3mg. I take it at night. The day after, I feel pretty crappy...nausea, and very tired most of the day.

Any advice would be appreciated.

Thanks Anna
User avatar
AnnaP
Family Elder
 
Posts: 106
Joined: Tue Dec 29, 2009 4:00 pm
Location: Montreal, Canada

Postby almo » Wed Jul 28, 2010 6:46 am

Started on 1.5 mg LDN last night. Leg spasms kept me awake most of the night, very tired this morning. This is nothing new, I go though this from time to time but the main reason I wanted to try LDN is for the spasms. I'll continue at this dose for 10 days then increase it to 3mg. I'll keep you posted.
User avatar
almo
Newbie
 
Posts: 7
Joined: Sun Mar 07, 2010 4:00 pm
Location: Windsor Ontario Canada

Postby Algis » Wed Jul 28, 2010 7:17 am

I think it follows the normal course. I did not have increased symptoms when I started LDN (Thanks) but was on the lowdosenaltrexone Yahoo group at that time and few people experimented that.
User avatar
Algis
Family Elder
 
Posts: 782
Joined: Sat Nov 21, 2009 4:00 pm
Location: XinDian, Taiwan

Postby sbr487 » Wed Jul 28, 2010 9:07 am

I had lot of relief from symptoms imm after starting LDN which waned off after sometime. But symptoms have reduced a lot after starting it. I think you should give some time and also be mentally positive about what you are doing ...
User avatar
sbr487
Family Elder
 
Posts: 860
Joined: Tue Nov 24, 2009 4:00 pm
Location: India

Postby AnnaP » Wed Jul 28, 2010 10:51 am

Thanks everyone for your tips :D

Anna
User avatar
AnnaP
Family Elder
 
Posts: 106
Joined: Tue Dec 29, 2009 4:00 pm
Location: Montreal, Canada

Postby tzootsi » Wed Jul 28, 2010 6:24 pm

LDN can be tricky - too much can sometimes cause leg stiffness. My wife was on 3.0 for about a year, and usually had a lot of stiffness in the morning. She is now back on 1.5, and the stiffness is now less. Just FYI - my wife used to get severe leg spasms until she started on the MS recovery Diet along with a regimen of magnesium, calcium, b12, d3, and fish oil.
User avatar
tzootsi
Family Elder
 
Posts: 361
Joined: Sun Nov 22, 2009 4:00 pm

Postby almo » Thu Jul 29, 2010 4:10 pm

Last night was night 2 @ 1.5mg. Same results, very little sleep because of spasms, legs are weaker form no rest. I'll forge ahead. I'm going to get blood work done to test for food allergies. I'm also getting the MS Recovery Diet book from the library
<em>Dan</em>
User avatar
almo
Newbie
 
Posts: 7
Joined: Sun Mar 07, 2010 4:00 pm
Location: Windsor Ontario Canada

Postby almo » Sun Aug 01, 2010 8:19 am

Slept good 3 nights in a row now, still getting leg spasms but not as bad during the night, however I have noticed my legs being weaker since starting LDN. Hopefully it's something that will pass.
<em>Dan</em>
User avatar
almo
Newbie
 
Posts: 7
Joined: Sun Mar 07, 2010 4:00 pm
Location: Windsor Ontario Canada

Postby Algis » Wed Aug 11, 2010 5:53 am

Do you mean after taking LDN? Have you seen your Doctor? Constant relapses is... A big relapse? Or is it that you experience more stiffness or more spastic muscles or?

I strongly suggest you see your Doctor :?
User avatar
Algis
Family Elder
 
Posts: 782
Joined: Sat Nov 21, 2009 4:00 pm
Location: XinDian, Taiwan

Postby selkie » Wed Aug 11, 2010 9:50 am

I agree with Algis to see your doctor. While this is only my 2nd day of LDN, and I'm taking 1.5 mg (I think larger doses may not be suitable for all patients and you can always titrate up after you tolerate 1.5 for a time), I doubt the LDN is causing the spasms at night.

Do you take a muscle relaxant? I'm SP and find the spasms in my legs have gradually gotten worse over the years, even when I was on Copaxone. It varies widely as to the degree of pain. But it's possible your doctor can help but I also think stretching & yoga help my muscle spasms and exercise helps leg strength.

I wanted to try ampyra but my stupid neuro wouldn't let me - so at this point I have to try whatever I can (had to get my LDN out of the country as he wouldn't prescribe that either).

But any worsening of sx, it's time to tell the doc imo.
User avatar
selkie
Family Elder
 
Posts: 221
Joined: Sat Nov 21, 2009 4:00 pm

new to ldn

Postby jaspreetdr » Wed Aug 11, 2010 10:12 am

Hi all,
I am new to the forum. I am having recurrent transverse myelitis which my neuro thinks could be Devic's disease or PPMS. There is no clear consensus on what treatment will work good for me. So I started myself on LDN. In India it is not available so I crushed and dissolved a tablet of naltrexone and consume an amount equivalent to 4.5 mg. Its been 5 weeks now and I have had no side effects but no improvements either. After how long can I expect to see some significant improvement.

Jas
User avatar
jaspreetdr
Newbie
 
Posts: 3
Joined: Fri Jun 11, 2010 3:00 pm
Location: India

Postby sbr487 » Wed Aug 11, 2010 10:27 am

Jas, have you seen CCSVI thread?

There is a person called TMROX who had +ve TM but was tested +ve for CCSVI and got treated ...
A new scientific truth does not triumph by convincing its opponents and making them see the light, but rather because its opponents eventually die and a new generation grows up that is familiar with it
- Max Planck
User avatar
sbr487
Family Elder
 
Posts: 860
Joined: Tue Nov 24, 2009 4:00 pm
Location: India

Next

Return to Low Dose Naltrexone

Who is online

Users browsing this forum: No registered users